Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 40, NWS Miami, FL

May 4, 20064 counties in Florida

NWS Miami, FL issued this red flag warning at May 4, 2006, 4:15 AM EDT for 4 counties in Florida. It took effect at May 4, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2006, 4:15 AM EDT (08:15 UTC)
In effect from
May 4, 2006, 12:00 PM EDT
Expired
May 4, 2006, 7:23 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 040815
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
415 AM EDT THU MAY 4 2006

FLZ063-066-067-070-071-050000-
/O.UPG.KMFL.FW.A.0026.060504T1800Z-060504T2300Z/
/O.NEW.KMFL.FW.W.0040.060504T1600Z-060505T0000Z/
/O.NEW.KMFL.FW.A.0027.060505T1600Z-060505T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
415 AM EDT THU MAY 4 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR
MORE...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR POTENTIAL LONG DURATION OF CRITICAL RELATIVE 
HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING.

AFTERNOON TEMPERATURES AROUND 90 ALONG WITH DEWPOINTS IN THE 50S
WILL COMBINE TO RESULT IN RELATIVE HUMIDITIES OF BELOW 35 PERCENT
FOR 4 HOURS OR MORE THIS AFTERNOON THROUGH EARLY THIS EVENING.
THIS POSSIBILITY EXISTS TOMORROW AS WELL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS FOR FRIDAY.

$$

FLZ068-072>075-050000-
/O.NEW.KMFL.FW.W.0040.060504T1600Z-060505T0000Z/
PALM BEACH EASTERN-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-MAINLAND MONROE-
415 AM EDT THU MAY 4 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR
MORE...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. 

AFTERNOON TEMPERATURES IN THE MID 80S TO AROUND 90 ALONG WITH
DEWPOINTS IN THE 50S WILL COMBINE TO RESULT IN RELATIVE HUMIDITIES
OF BELOW 35 PERCENT FOR 4 HOURS OR MORE THIS AFTERNOON THROUGH
EARLY THIS EVENING FOR ALL BUT THE IMMEDIATE COAST. MOISTURE
MODIFICATION WILL OCCUR NEAR THE COAST...DUE TO THE FORMATION OF AN
AFTERNOON SEA BREEZE. HOWEVER...INLAND LOCATIONS LIKELY WILL SEE
A DURATION OF AT LEAST 4 HOURS OF RELATIVE HUMIDITIES BELOW 35
PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

DG
1 follow-up statement
000 
WWUS82 KMFL 042323
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
723 PM EDT THU MAY 4 2006

FLZ063-066-067-070-071-050230-
/O.CAN.KMFL.FW.W.0040.000000T0000Z-060505T0000Z/
/O.CON.KMFL.FW.A.0027.060505T1600Z-060505T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
723 PM EDT THU MAY 4 2006

...RED FLAG WARNING IS CANCELLED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

RELATIVE HUMIDITY VALUES ACROSS SOUTH FLORIDA ARE INCHING ABOVE
CRITICAL THRESHOLDS AS THE SUN SETS AND TEMPERATURES BEGIN TO COOL
OFF. THEREFORE...THE RED FLAG WARNING IS CANCELLED.

A FIRE WEATHER WATCH REMAIN IN EFFECT FOR PORTIONS OF SOUTH
FLORIDA FROM FRIDAY AFTERNOON DUE TO DRY AFTERNOON RELATIVE
HUMIDITIES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

$$

FLZ068-072>075-050030-
/O.CAN.KMFL.FW.W.0040.000000T0000Z-060505T0000Z/
PALM BEACH EASTERN-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-MAINLAND MONROE-
723 PM EDT THU MAY 4 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 4, 3:45 AM EDT, 30 minutes earlier.

Area forecast discussion, May 4, 3:45 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
345 AM EDT THU MAY 4 2006

.DISCUSSION...
HIGH PRESSURE OVER THE AREA WILL SHIFT SLOWLY SOUTH TODAY INTO THE
FLORIDA KEYS...AS A MID TO UPPER LEVEL DISTURBANCE OVER THE
TENNESSEE VALLEY MOVE EAST INTO THE MID ATLANTIC STATES. THE HIGH
WILL THEN MOVE BACK NORTH INTO SOUTH FLORIDA ON FRIDAY AND REMAIN
NEARLY STATIONARY THROUGH SUNDAY...AS A STATIONARY FRONT OVER
THE CENTRAL PLAIN STATES SINKS SLOWLY SOUTH TO NORTH FLORIDA
THROUGH THE WEEKEND. THIS PATTERN WILL KEEP THE SKIES MOSTLY
CLEAR THROUGH FRIDAY...BEFORE ALLOWING FOR SOME CLOUDS TO DEVELOP
OVER THE CWA THIS WEEKEND BUT NO RAINFALL.

.EXTENDED FORECAST...
LOW PRESSURE WILL DEVELOP ALONG THIS STATIONARY FRONT ON MONDAY...AND
MOVE NORTHEAST INTO THE MID ATLANTIC STATES PULLING THE FRONT SOUTH
THROUGH THE CWA BY MONDAY NIGHT. AHEAD OF THE FRONT...THE WINDS
WILL BE FROM THE SOUTHWEST ALLOWING FOR SOME MOISTURE TO RETURN TO
THE CWA FROM THE GULF OF MEXICO. THERE IS ALSO A SHORT WAVE THAT
IS FORECAST TO MOVE THROUGH THE CWA DURING THIS TIME. SO HAVE
ADDED THUNDER WORDING TO THE FORECAST FOR THE INTERIOR AND EAST
COAST AREAS FOR MONDAY.

HIGH PRESSURE WILL THEN BUILD INTO THE CWA FOR THE MIDDLE OF NEXT
WEEK BEHIND THE COLD FRONT. SO HAVE REMOVE THE POPS FOR THE MIDDLE
OF NEXT WEEK.

&&

.MARINE...
THE WINDS WILL REMAIN BELOW 10 KNOTS FROM THE WEST TO NORTHWEST
DIRECTION TODAY...BEFORE SWINGING TO A SOUTHERLY DIRECTION TONIGHT
INTO FRIDAY. THE WINDS WILL THEN INCREASE TO 10 TO 15 KNOTS FROM
THE SOUTH THIS WEEKEND...AS THE PRESSURE GRADIENT BETWEEN THE LOW TO
THE NORTH AND THE HIGH TO THE SOUTH TIGHTENS A LITTLE BIT OVER THE
CWA. THEREFORE...THE SEAS SHOULD REMAIN BELOW 6 FEET THROUGH THIS
WEEKEND OVER ALL OF SOUTH FLORIDA WATERS.

&&

.FIRE WEATHER...
HIGH PRESSURE OVER THE CWA EARLY THIS MORNING HAS ALLOWED FOR THE DEW
POINTS TO FALL INTO THE MID TO UPPER 50S OVER THE INTERIOR AREAS...LOWER
TO MID 60S ALONG THE WEST COAST AREAS ...AND AROUND 60 ALONG THE
EAST COAST AREAS. THE HIGH WILL SINK SLOWLY SOUTH TODAY ALLOWING
FOR THE THE DEW POINTS TO FALL A LITTLE BIT MORE THIS AFTERNOON
OVER THE CWA. TEMPS WILL ALSO WARM UP TO AROUND 90 OVER THE
INTERIOR AREAS AND MID TO UPPER 80S ALONG THE COASTAL AREAS OF
SOUTH FLORIDA TODAY. THEREFORE...THE RELATIVE HUMIDITIES SHOULD BE
ABLE TO FALL BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON
OVER THE INTERIOR AREAS...AND THE WESTERN EAST COAST METRO AREAS
OF SOUTH FLORIDA THIS AFTERNOON. SO WILL ISSUE A RED FLAG WARNING
FOR ALL OF SOUTH FLORIDA FOR THIS AFTERNOON...EXCEPT FOR WESTERN
COLLIER COUNTY AND THE IMMEDIATE EAST COASTAL AREAS OF SOUTH
FLORIDA DUE TO THE HIGHER DEW POINTS.

THE HIGH WILL THEN MOVE BACK OVER SOUTH FLORIDA ON FRIDAY KEEPING THE
50S DEW POINTS OVER THE INTERIOR AREAS...BUT ALLOWING FOR THE EAST
AND WEST COAST SEA BREEZE TO PUSH INLAND. TEMPS WILL ONCE AGAIN
BE ABLE TO WARM UP TO AROUND 90 OVER THE INTERIOR AREAS OF SOUTH
FLORIDA ON FRIDAY. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES OVER
THE INTERIOR AREAS TO FALL BELOW 35 PERCENT FOR 4 HOURS OR MORE
FRIDAY AFTERNOON. SO WILL ISSUED A FIRE WEATHER WATCH FOR THIS
AREA FOR FRIDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  63  86  67 /   0   0   5   5
FORT LAUDERDALE  87  67  86  70 /   0   0   5   5
MIAMI            88  68  87  71 /   0   0   5   5
NAPLES           85  67  85  70 /   0   0   5   5

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:15 AM EDTFire Weather WatchMFLBroward24 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.